Thunderstorm Wind, Ashley
- When
- May 30, 11:25 PM CST
- Where
- Ashley County, Crossett
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.133, -91.967
A few trees were blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 30, 2:15 PM CST, 9 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT SUN MAY 30 2004 .SHORT TERM...TONIGHT THROUGH WEDNESDAY... WL EXTEND AND EXPAND THE LAKE WIND ADVISORY THIS EVENING TO ALL BUT THE SOUTHEAST ZONES AS SUSTAINED WINDS NEAR 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED TO CONTINUE AHEAD OF THE APPROACHING STORM SYSTEM. A FEW SHOWERS ARE BEGINNING TO SHOW UP ON THE LOCAL RADARS BUT THE POTENTIAL FOR STRONG STORMS LATE THIS AFTERNOON INTO THE EARLY PART OF THE EVENING APPEARS LIMITED DUE TO A FAIRLY FORMIDABLE CAP AS SEEN ON THE JAN 18Z SOUNDING. BUFR SOUNDINGS SHOW THIS CAP WILL SLOWLY ERODE THIS EVENING AND THE ADVERTISED SEVERE WEATHER POTENTIAL TONIGHT IS ON TRACK. LATEST SATELLITE IMAGERY/RUC ANALYSIS SHOWS A POTENT SHORTWAVE ROUNDING THE BASE OF THE UPPER LEVEL TROUGH OVER OKLAHOMA/NORTH TEXAS THAT IS BEGINNING TO FORM A SQUALL LINE OVER THE OZARKS. THIS LINE OF THUNDERSTORMS IS EXPECTED TO CONTINUE MOVING EAST TONIGHT AND INTO THE DELTA REGION BEFORE MIDNIGHT. WARM MOIST AND UNSTABLE AIR WILL CONTINUE ADVECT INTO THE REGION AHEAD OF THIS SYSTEM. UPPER 80 TEMPERATURES WITH DEW PTS IN THE MID 70S ARE BEING REPORTED ACROSS THE DELTA REGION THIS AFTERNOON. PWS WILL APPROACH 2 INCHES. IN ADDITION...AN +80KT UPPER JET WITH UNSEASONABLY STRONG 850 AND 500MB WINDS WILL RESULT IN FAVORABLE WIND SHEAR TO SUPPORT SUPERCELLS AS THE LINE OF STORMS MOVES THROUGH OUR AREA. DAMAGING WINDS... HAIL...VERY HEAVY RAIN AND TORNADOES WILL BE POSSIBLE OVERNIGHT MAINLY ALONG AND NORTHWEST OF THE NATCHEZ TRACE WITH THE PRIMARY FOCUS OVER DELTA REGION. THE SYSTEM IS EXPECTED TO SLOW AND STALL OVER CENTRAL MISSISSIPPI DURING THE DAY MONDAY. THE POTENTIAL FOR SEVERE STORMS WILL CONTINUE ALONG AND SOUTH OF BOUNDARY MONDAY. A WAVE IS EXPECTED TO RIDE ALONG THE BOUNDARY MONDAY NIGHT AIDING THE REDEVELOPMENT OF STORMS. IN THE WAKE OF THIS WAVE...REDUCED PCPN CHANCES TUESDAY ARE EXPECTED TUESDAY. LOW LEVEL SOUTHERLY FLOW WILL STRENGTHEN WEDNESDAY. ANOTHER SHORTWAVE WILL APPROACH THE REGION AND HELP SEND A WEAK COLD FRONT INTO OUR NORTHERN COUNTIES WEDNESDAY NIGHT. .LONG TERM...THURSDAY THROUGH SUNDAY...UPPER LEVELS WILL CONTINUE TO AMPLIFY THURSDAY WITH THE UPPER TROUGH OVER THE EAST COAST AND A RIDGE OVER THE PLAINS STATES. THIS WILL HELP PUSH THE FRONTAL BOUNDARY SLOWLY SOUTHWARD THROUGH THE DAY RESULTING IN DECREASING RAIN CHANCES IN THE NORTH AND INCREASING RAIN CHANCES IN THE SOUTH. THE FRONT IS EXPECTED TO STALL ACROSS SOUTHERN MISSISSIPPI THURSDAY NIGHT. BOTH GFS AND ECMWF SHOW A POTENT SHORT WAVE MOVING OVER THE CENTRAL PLAINS FRIDAY THAT WILL BEGIN CYCLOGENESIS OVER THE SOUTHERN PLAINS. AS A RESULT THE STALLED FRONTAL BOUNDARY WILL BEGIN LIFTING NORTHWARD AS A WARM FRONT AND INCREASE THE CHANCE FOR RAIN OVER OUR WESTERN PARISHES AND COUNTIES. ONLY A SLIGHT CHANCE FOR RAIN IS EXPECTED IN OUR EASTERN COUNTIES FRIDAY. THE SFC LOW THAT DEVELOPED OVER THE SOUTHERN PLAINS WILL TRACK NE ACROSS NORTHERN MISSISSIPPI AND DRAG A TRAILING COLD FRONT INTO OUR CWA SATURDAY. THIS COLD FRONT WILL NOT MOVE VERY FAR SOUTH AND LINGER OVER THE AREA PRODUCING SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 85 67 87 / 70 60 60 30 MERIDIAN 73 85 66 87 / 70 60 60 30 && .JAN WATCHES/WARNINGS/ADVISORIES... AR...LAKE WIND ADVISORY UNTIL 8 PM CDT FOR ZONES ARZ074-075. LA...LAKE WIND ADVISORY UNTIL 8 PM CDT FOR ZONES LAZ007>009-015-016-023>026. MS...LAKE WIND ADVISORY UNTIL 8 PM CDT FOR ZONES MSZ018-019-025>050-053-054-059>061. && 22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 159 PM CDT SUN MAY 30 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 311859- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 159 PM CDT SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT NORTH OF A LINE THAT EXTENDS FROM GREENWOOD TO BELZONI TO BONITA. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED FROM HIGHWAY 82 NORTH TO THE LINE MENTIONED ABOVE....AFTER MIDNIGHT. SOUTH OF HIGHWAY 82 ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED...MAINLY ON MONDAY. THE MAIN SEVERE WEATHER CONCERNS WILL BE FOR HIGH WINDS...HAIL AND TORNADOES THROUGH TONIGHT...AND THEN TRANSITION TO MAINLY HIGH WINDS AND HAIL FOR MONDAY. AN UNUSUALLY AND UNSEASONABLY STRONG FRONTAL SYSTEM WILL MOVE INTO THE REGION DURING THE LATE EVENING AND OVERNIGHT HOURS TONIGHT AND WILL AID IN THE DEVELOPMENT OF SIGNIFICANT SEVERE THUNDERSTORM ACTIVITY OVER THE AREA THROUGH MONDAY AFTERNOON. WITH HIGH MOISTURE...INSTABILITY AND SHEAR OVER THE AREA...THE APPROACHING FRONT SHOULD BE ABLE TO EASILY TAP INTO THESE INGREDIENTS AND SERVE AS A FOCUS FOR THE SEVERE THUNDERSTORM ACTIVITY. AT THIS TIME...ENVISION A LARGE SQUALL LINE WITH A FEW SUPERCELLS OUT AHEAD OF IT. SUPERCELL DEVELOPMENT IS ALSO POSSIBLE WITHIN THE LINE...GIVEN THE STRONG SHEAR PROFILES. ...FLOODING... IN ADDITION TO THE SEVERE THUNDERSTORM ACTIVITY...OCCASIONALLY HEAVY RAIN FALLING FROM THE STORMS WILL CREATE PONDING ON AREA ROADS...AND IN LOW LYING AREAS. ...NON PRECIPITATION... A LAKE WIND ADVISORY HAS BEEN ISSUED AND IS IN EFFECT THROUGH 8 PM FOR AREAS NORTH OF A LINE THAT EXTENDS FROM PORTERVILLE TO FOREST TO HAZLEHURST TO BUDE. SUSTAINED WINDS OF 20 MPH AND WIND GUSTS TO 30 MPH ARE LIKELY IN THESE AREAS THROUGH 8 PM. PERSONS PLANNING TO VENTURE OUT OVER OPEN WATER SHOULD EXPECT ROUGH CONDITIONS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... ...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY NIGHT... THE POSSIBILITY FOR SEVERE THUNDERSTORM DEVELOPMENT WITH HEAVY RAINFALL WILL CONTINUE THROUGH MONDAY NIGHT AS THE FRONT STALLS OVER THE AREA. ON TUESDAY AND WEDNESDAY...MOSTLY STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP AS THE FRONT SLOWLY SAGS SOUTHWARD. EXPECT THE ATMOSPHERE OVER THE AREA TO REMAIN MOIST AND UNSTABLE THROUGH MIDWEEK AS THE FRONT REMAINS STALLED OVER THE AREA. BEGINNING LATE MONDAY NIGHT...THE WIND SHEAR PROFILES SHOULD WEAKEN...THUS REDUCING MOST OF THE SEVERE WEATHER CONCERNS. ...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED FROM 8 PM...ON TONIGHT AND MAY BE NEEDED TOMORROW AS WELL. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1035 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG MOUND BAYOU 33.88N 90.73W
05/30/2004 BOLIVAR MS EMERGENCY MNGR
TREES DOWN ON ROADS. CREWS IN ROUTE WITH CHAINSAWS.
&&
LJWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1123 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1032 PM TSTM WND DMG CLEVELAND 33.74N 90.73W
05/30/2004 BOLIVAR MS EMERGENCY MNGR
VERY LARGE TREES DOWN IN WEST CLEVELAND. CREWS WOKKING
WITH CHAINSAWS TO REMOVE.
&&
LJWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1134 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG GRENADA 33.78N 89.81W
05/30/2004 GRENADA MS EMERGENCY MNGR
TREE DOWN IN EASTERN HEIGHTS SUBDIVISION. MOTORIST DROVE
INTO TREE AS IT FELL.
&&
LJWThe Shreveport radar (KSHV), 191 km away, was scanning. The volume nearest the first event began at 05:26 UTC.
2 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
A few trees, large limbs and a power line were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396994, 5396995.